Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 484, NWS Fort Worth, TX

August 9, 2011Cooke County, Montague County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 9, 2011, 6:23 PM CDT for Cooke County, Montague County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2011, 6:23 PM CDT (23:23 UTC)
Expired
Aug 9, 2011, 7:15 PM CDT
In force
52 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

Counties Cooke County, TX, Montague County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 130 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2011-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2505 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2011-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2505 J/kg
Mixed-layer CIN
-217 J/kg
Mixed-layer LCL
1211 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

916 
WUUS54 KFWD 092323
SVRFWD
TXC097-337-100015-
/O.NEW.KFWD.SV.W.0484.110809T2323Z-110810T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
623 PM CDT TUE AUG 9 2011

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL COOKE COUNTY IN NORTH CENTRAL TEXAS...
  EAST CENTRAL MONTAGUE COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 715 PM CDT

* AT 623 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 4 MILES EAST OF ST. JO...AND
  MOVING NORTH AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL WESTERN COOKE COUNTY AT 640 PM
  RURAL NORTHWESTERN COOKE COUNTY AT 650 PM

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3381 9741 3385 9733 3355 9727 3353 9759
      3388 9757
TIME...MOT...LOC 2323Z 179DEG 5KT 3372 9745

$$


82/JLD
2 follow-up statements
778 
WWUS54 KFWD 092358
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
658 PM CDT TUE AUG 9 2011

TXC097-337-100015-
/O.CON.KFWD.SV.W.0484.000000T0000Z-110810T0015Z/
MONTAGUE TX-COOKE TX-
658 PM CDT TUE AUG 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR WEST CENTRAL COOKE AND EAST CENTRAL MONTAGUE COUNTIES...

AT 658 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 4 MILES SOUTHEAST OF ST. JO...MOVING
SOUTH AT 5 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  FORESTBURG AROUND 715 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3377 9746 3377 9732 3355 9727 3353 9759
      3373 9758
TIME...MOT...LOC 2358Z 359DEG 3KT 3365 9746

$$


82/JLD
256 
WWUS54 KFWD 100012
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
712 PM CDT TUE AUG 9 2011

TXC097-337-100021-
/O.EXP.KFWD.SV.W.0484.000000T0000Z-110810T0015Z/
MONTAGUE TX-COOKE TX-
712 PM CDT TUE AUG 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL COOKE AND EAST
CENTRAL MONTAGUE COUNTIES EXPIRES AT 715 PM CDT...

AT 711 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE.

RADAR INDICATED THAT GUSTY WINDS WERE STILL POSSIBLE FROM THE 
THUNDERSTORM.

LAT...LON 3377 9746 3377 9732 3355 9727 3353 9759
      3373 9758
TIME...MOT...LOC 0011Z 359DEG 3KT 3364 9746

$$


82/JLD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:48 PM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Aug 9, 3:48 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
348 PM CDT TUE AUG 9 2011

.DISCUSSION...
HOT AND DRY WEATHER WILL PREVAIL THROUGH THE END OF THE WORK
WEEK. WE WILL KEEP THE HEAT ADVISORY AS IS...GOING THROUGH 9 PM
THURSDAY. THE GFS INDICATES THAT A SHORTWAVE EMBEDDED IN THE
NORTHWESTERLY FLOW ALOFT...WILL BRING A WEAK FRONT INTO NORTH
TEXAS OVER THE WEEKEND. THIS SOLUTION ALSO INCLUDES A CHANCE OF
SHOWERS AND THUNDERSTORMS. THE ECMWF ON THE OTHER HAND SHOWS A
WEAKER SYSTEM AND IS THUS MUCH DRIER. FOR NOW HAVE COOLED
TEMPERATURES BY A FEW DEGREES FOR THE WEEKEND AND PLACED 10
PERCENT POPS BUT HAVE MENTION OF SHOWERS/THUNDERSTORMS IN THE
FORECAST AT THIS TIME.

58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  84 105  84 105  83 /  10   0   5   5  10
WACO, TX              81 105  81 105  81 /   0   0   5   5   5
PARIS, TX             81 105  80 104  80 /  10  10   5  10  10
DENTON, TX            83 105  83 105  81 /  10   5   5   5  10
MCKINNEY, TX          81 105  80 103  80 /  10   5   5   5  10
DALLAS, TX            85 105  85 105  85 /  10   5   5   5  10
TERRELL, TX           81 104  81 103  82 /  10   5   5   5  10
CORSICANA, TX         80 105  80 104  81 /   0   0   5   5   5
TEMPLE, TX            79 105  79 105  79 /   0   0   5   5   5
MINERAL WELLS, TX     79 108  79 108  79 /  10   0   5   5  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 9 PM CDT THURSDAY FOR TXZ091>095-100>107-
115>123-129>135-141>148-156>162-174-175.

&&

 /58
Hazardous weather outlook, Aug 9, 3:05 PM CDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
305 PM CDT TUE AUG 9 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
305 PM CDT TUE AUG 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A HEAT ADVISORY REMAINS IN EFFECT FOR ALL OF NORTH TEXAS.

ISOLATED THUNDERSTORMS ARE POSSIBLE AROUND THE RED RIVER VALLEY
THROUGH SUNSET. GUSTY WINDS AND LIGHTNING WOULD BE THE MAIN
THREATS WITH ANY STORMS THAT DO DEVELOP.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE HEAT ADVISORY WILL REMAIN IN EFFECT FOR ALL OF NORTH TEXAS
THROUGH THURSDAY EVENING.

THERE WILL BE AN ELEVATED THREAT FOR GRASS FIRES ACROSS THE
REGION EACH AFTERNOON THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

05/

In the hours before

Local storm report, Aug 9, 2:00 PM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
200 PM CDT TUE AUG 09 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     EXCESSIVE HEAT   PARIS                   33.65N  95.53W
08/09/2011  M100 F           LAMAR              TX   AWOS

            HEAT INDEX OF 110 AT PARIS COX FIELD. (KPRX).
Local storm report, Aug 9, 2:10 PM CDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
210 PM CDT TUE AUG 09 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0156 PM     EXCESSIVE HEAT   FORT HOOD               31.10N  97.70W
08/09/2011  M102 F           BELL               TX   AWOS

            HEAT INDEX OF 110 AT HOOD ARMY AIRFIELD (KHLR)
Local storm report, Aug 9, 3:21 PM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
321 PM CDT TUE AUG 09 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     EXCESSIVE HEAT   4 NW SHERMAN            33.67N  96.62W
08/09/2011  M106 F           GRAYSON            TX   AWOS

            HEAT INDEX OF 110 AT NORTH TX REGIONAL AIRPORT/PERRIN
            FIELD (KGYI)
Special weather statement, Aug 9, 5:47 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
547 PM CDT TUE AUG 9 2011

TXZ092-093-092315-
GRAYSON TX-COOKE TX-
547 PM CDT TUE AUG 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN COOKE COUNTY
  NORTHWESTERN GRAYSON COUNTY

AT 548 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF WHITESBORO...MOVING EAST AT
10 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CALLISBURG...COLLINSVILLE...
GAINESVILLE AND WHITESBORO.

VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3396 9692 3386 9687 3385 9682 3351 9689
      3362 9718 3387 9701 3389 9699 3393 9698
TIME...MOT...LOC 2248Z 290DEG 11KT 3371 9699

82/JLD
Special weather statement, Aug 9, 6:18 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
618 PM CDT TUE AUG 9 2011

TXZ091-092-092345-
MONTAGUE TX-COOKE TX-
618 PM CDT TUE AUG 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN COOKE COUNTY
  NORTHEASTERN MONTAGUE COUNTY

AT 618 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 16 MILES EAST OF NOCONA...STATIONARY. THIS STORM
WAS LOCATED BETWEEN ST. JO AND MUENSTER.

CITIES IN THE PATH OF THIS STORM INCLUDE MUENSTER AND ST. JO.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3384 9746 3381 9739 3387 9732 3386 9731
      3359 9726 3354 9753 3380 9764 3392 9748
TIME...MOT...LOC 2318Z 336DEG 2KT 3370 9747

82/JLD

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 5:47 PM CDTSpecial Weather StatementFWDCooke28 min
Aug 9, 6:03 PM CDTSevere Thunderstorm WarningFWDCooke, Grayson42 min
Aug 9, 6:18 PM CDTSpecial Weather StatementFWDCooke27 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.